Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2015, Article ID 847360, 16 pages
http://dx.doi.org/10.1155/2015/847360
Research Article

Basins of Attraction for Two-Species Competitive Model with Quadratic Terms and the Singular Allee Effect

Department of Mathematics, University of Rhode Island, Kingston, RI 02881-0816, USA

Received 26 August 2014; Accepted 29 October 2014

Academic Editor: Garyfalos Papashinopoulos

Copyright © 2015 A. Brett and M. R. S. Kulenović. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. R. S. Kulenovic and G. Ladas, Dynamics of Second Order Rational Difference Equations, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2001.
  2. M. R. S. Kulenovic and O. Merino, Disrete Dynamical Systems and Difference Equations with Mathematica, Chapman & Hall/CRC Press, Boca Raton, Fla, USA, 2002.
  3. H. R. Thieme, Mathematics in Population Biology, Princeton Series in Theoretical and Computational Biology, Princeton University Press, Princeton, NJ, USA, 2003.
  4. G. G. Thomson, “A proposal for a threshold stock size and maximum fishing mortality rate,” in Risk Evaluation and Biological Reference Points for Fisheries Management, S. J. Smith, J. J. Hunt, and D. Rivard, Eds., vol. 120, pp. 303–320, Canadian Special Publication of Fisheries and Aquatic Sciences, 1993. View at Google Scholar
  5. A. J. Harry, C. M. Kent, and V. L. Kocic, “Global behavior of solutions of a periodically forced Sigmoid Beverton-Holt model,” Journal of Biological Dynamics, vol. 6, no. 2, pp. 212–234, 2012. View at Publisher · View at Google Scholar · View at PubMed · View at MathSciNet · View at Scopus
  6. J. M. Cushing, S. Levarge, N. Chitnis, and S. M. Henson, “Some discrete competition models and the competitive exclusion principle,” Journal of Difference Equations and Applications, vol. 10, no. 13–15, pp. 1139–1151, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. M. R. S. Kulenović and O. Merino, “Global bifurcation for discrete competitive systems in the plane,” Discrete and Continuous Dynamical Systems. Series B. A Journal Bridging Mathematics and Sciences, vol. 12, no. 1, pp. 133–149, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. D. Clark and M. R. S. Kulenović, “A coupled system of rational difference equations,” Computers & Mathematics with Applications, vol. 43, no. 6-7, pp. 849–867, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. D. Clark, M. R. Kulenović, and J. F. Selgrade, “Global asymptotic behavior of a two-dimensional difference equation modelling competition,” Nonlinear Analysis. Theory, Methods & Applications, vol. 52, no. 7, pp. 1765–1776, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. S. Kalabušić, M. R. S. Kulenović, and E. Pilav, “Dynamics of a two-dimensional system of rational difference equations of Leslie-Gower type,” Advances in Difference Equations, vol. 2011, article 29, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  11. S. Kalabušić, M. R. Kulenović, and E. Pilav, “Multiple attractors for a competitive system of rational difference equations in the plane,” Abstract and Applied Analysis, vol. 2011, Article ID 295308, 35 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. M. R. S. Kulenović, O. Merino, and M. Nurkanović, “Global dynamics of certain competitive system in the plane,” Journal of Difference Equations and Applications, vol. 18, no. 12, pp. 1951–1966, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  13. M. R. S. Kulenović and M. Nurkanović, “Asymptotic behavior of a system of linear fractional difference equations,” Journal of Inequalities and Applications, no. 2, pp. 127–143, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  14. M. R. S. Kulenović and M. Nurkanović, “Asymptotic behavior of a competitive system of linear fractional difference equations,” Advances in Difference Equations, vol. 2006, Article ID 19756, 13 pages, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  15. S. Basu and O. Merino, “On the global behavior of solutions to a planar system of difference equations,” Communications on Applied Nonlinear Analysis, vol. 16, no. 1, pp. 89–101, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  16. A. Brett and M. R. S. Kulenović, “Basins of attraction of equilibrium points of monotone difference equations,” Sarajevo Journal of Mathematics, vol. 5, no. 2, pp. 211–233, 2009. View at Google Scholar · View at MathSciNet
  17. D. Burgić, S. Kalabuvić, and M. R. S. Kulenović, “Nonhyperbolic dynamics for competitive systems in the plane and global period-doubling bifurcations,” Advances in Dynamical Systems and Applications, vol. 3, no. 2, pp. 229–249, 2008. View at Google Scholar · View at MathSciNet
  18. M. R. S. Kulenović and O. Merino, “Invariant manifolds for competitive discrete systems in the plane,” International Journal of Bifurcation and Chaos, vol. 20, no. 8, pp. 2471–2486, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. Y. Kang and H. L. Smith, “Global dynamics of a discrete two-species lottery-Ricker competition model,” Journal of Biological Dynamics, vol. 6, no. 2, pp. 358–376, 2012. View at Publisher · View at Google Scholar · View at PubMed · View at MathSciNet · View at Scopus
  20. G. Livadiotis and S. Elaydi, “General Allee effect in two-species population biology,” Journal of Biological Dynamics, vol. 6, no. 2, pp. 959–973, 2012. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  21. G. Livadiotis, L. Assas, S. Elaydi, E. Kwessi, and D. Ribble, “Competition models with Allee effects,” Journal of Difference Equations and Applications, vol. 20, no. 8, pp. 1127–1151, 2014. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  22. Y. Chow and S. R. Jang, “Multiple attractors in a Leslie-Gower competition system with Allee effects,” Journal of Difference Equations and Applications, vol. 20, no. 2, pp. 169–187, 2014. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  23. J. E. Franke and A.-A. Yakubu, “Mutual exclusion versus coexistence for discrete competitive systems,” Journal of Mathematical Biology, vol. 30, no. 2, pp. 161–168, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. J. E. Franke and A.-A. Yakubu, “Global attractors in competitive systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 16, no. 2, pp. 111–129, 1991. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. J. E. Franke and A.-A. Yakubu, “Geometry of exclusion principles in discrete systems,” Journal of Mathematical Analysis and Applications, vol. 168, no. 2, pp. 385–400, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  26. M. P. Hassell and H. N. Comins, “Discrete time models for two-species competition,” Theoretical Population Biology, vol. 9, no. 2, pp. 202–221, 1976. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. M. Hirsch and H. Smith, “Monotone dynamical systems,” in Handbook of Differential Equations: Ordinary Differential Equations, vol. 2, pp. 239–357, Elsevier B. V., Amsterdam, The Netherlands, 2005. View at Google Scholar
  28. M. W. Hirsch and H. Smith, “Monotone maps: a review,” Journal of Difference Equations and Applications, vol. 11, no. 4-5, pp. 379–398, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  29. H. Jiang and T. D. Rogers, “The discrete dynamics of symmetric competition in the plane,” Journal of Mathematical Biology, vol. 25, no. 6, pp. 573–596, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  30. W. Krawcewicz and T. D. Rogers, “Perfect harmony: the discrete dynamics of cooperation,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 383–410, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. M. R. S. Kulenović and O. Merino, “Competitive-exclusion versus competitive-coexistence for systems in the plane,” Discrete and Continuous Dynamical Systems, Series B, vol. 6, no. 5, pp. 1141–1156, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. M. R. S. Kulenović and M. Nurkanović, “Global asymptotic behavior of a two-dimensional system of difference equations modeling cooperation,” Journal of Difference Equations and Applications, vol. 9, no. 1, pp. 149–159, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  33. R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, Princeton, NJ, USA, 2001.
  34. H. L. Smith, “Periodic competitive differential equations and the discrete dynamics of competitive maps,” Journal of Differential Equations, vol. 64, no. 2, pp. 165–194, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  35. H. L. Smith, “Planar competitive and cooperative difference equations,” Journal of Difference Equations and Applications, vol. 3, no. 5-6, pp. 335–357, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. A.-A. Yakubu, “The effects of planting and harvesting on endangered species in discrete competitive systems,” Mathematical Biosciences, vol. 126, no. 1, pp. 1–20, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  37. A.-A. Yakubu, “A discrete competitive system with planting,” Journal of Difference Equations and Applications, vol. 4, pp. 213–214, 1998. View at Publisher · View at Google Scholar
  38. P. de Mottoni and A. Schiaffino, “Competition systems with periodic coefficients: a geometric approach,” Journal of Mathematical Biology, vol. 11, no. 3, pp. 319–335, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  39. P. Hess, Periodic-Parabolic Boundary Value Problems and Positivity, vol. 247 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow, UK, 1991. View at MathSciNet
  40. E. Camouzis, M. R. S. Kulenović, G. Ladas, and O. Merino, “Rational systems in the plane,” Journal of Difference Equations and Applications, vol. 15, no. 3, pp. 303–323, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  41. L. Yang, X. Hou, and Z. Zeng, “A complete discrimination system for polynomials,” Science in China. Series E. Technological Sciences, vol. 39, no. 6, pp. 628–646, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet